Cycles and Matchings in Randomly Perturbed Digraphs and Hypergraphs

Michael Krivelevich, Matthew Kwan, Benny Sudakov

Research output: Contribution to journalArticlepeer-review

Abstract

We give several results showing that different discrete structures typically gain certain spanning substructures (in particular, Hamilton cycles) after a modest random perturbation. First, we prove that adding linearly many random edges to a dense k-uniform hypergraph ensures the (asymptotically almost sure) existence of a perfect matching or a loose Hamilton cycle. The proof involves an interesting application of Szemerédi's Regularity Lemma, which might be independently useful. We next prove that digraphs with certain strong expansion properties are pancyclic, and use this to show that adding a linear number of random edges typically makes a dense digraph pancyclic. Finally, we prove that perturbing a certain (minimum-degree-dependent) number of random edges in a tournament typically ensures the existence of multiple edge-disjoint Hamilton cycles. All our results are tight.

Original languageEnglish
Pages (from-to)909-927
Number of pages19
JournalCombinatorics Probability and Computing
Volume25
Issue number6
DOIs
StatePublished - 1 Nov 2016

Fingerprint

Dive into the research topics of 'Cycles and Matchings in Randomly Perturbed Digraphs and Hypergraphs'. Together they form a unique fingerprint.

Cite this